MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-28
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Angina (1710)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - medical device problem code 2017 clarifier - incorrect prep.H6 - medical device problem code 2017 clarifier - failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the proximal to mid left anterior descending artery.The 4.0x28mm rx xience skypoint stent delivery system (sds) was not prepared for use outside the patient anatomy.The sds was advanced to the target lesion and the stent deployed; however post deployment negative was applied for 5 seconds and the balloon would not deflate.Multiple attempts were made to deflate the balloon; the patient experienced chest pain due to the inflated balloon.Finally on the third attempt the balloon partially deflated and the sds was able to be removed and the chest pain resolved.There was no damage noted to the implanted stent and the procedure was completed with good results.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional, and dimensional inspection was performed on the returned device.The reported deflation problem was not confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.It was reported that the xience skypoint stent delivery system (sds) was not prepared for use outside the patient anatomy.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.It is unknown if the ifu deviation directly caused or contributed to the reported event.It was reported that negative pressure was applied for five seconds to deflate the balloon.It should be noted that the eifu specifies: deflate the balloon by pulling negative on the inflation device.Larger and longer balloons will take more time (up to 30 seconds) to deflate than smaller and shorter balloons.Confirm balloon deflation under fluoroscopy and wait 10¿15 seconds longer.In this case, it is likely the ifu deviation contributed to the reported event.In this case, it is likely the balloon was not allowed sufficient time to deflate before an attempt was made to remove the device, resulting in the reported deflation problem.The reported patient effect of angina is listed in the eifu as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19376981
Report Number2024168-2024-06227
Device Sequence Number12694015
Product Code NIQ
UDI-Device Identifier08717648233500
UDI-Public(01)08717648233500(17)260424(10)3042741
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Catalogue Number1804400-28
Device Lot Number3042741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale